Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 8, 2018, 3:25 PM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 3:25 PM PDT (22:25 UTC)
- Expired
- Aug 8, 2018, 4:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 36 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS55 KVEF 082225
SVRVEF
CAC071-NVC003-082315-
/O.NEW.KVEF.SV.W.0042.180808T2225Z-180808T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
325 PM PDT WED AUG 8 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
North central San Bernardino County in southern California...
Southern Clark County in southern Nevada...
* Until 415 PM PDT.
* At 323 PM PDT, a nearly stationary cluster of severe thunderstorms
were located over Nipton Road Mile Marker 3, or 12 miles southeast
of Primm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Nipton and Nipton Road Mile Marker 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3533 11501 3533 11535 3565 11535 3565 11503
TIME...MOT...LOC 2223Z 174DEG 9KT 3551 11521
HAIL...1.00IN
WIND...60MPH
$$
Boothe2 follow-up statements
460 WWUS55 KVEF 082250 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 350 PM PDT WED AUG 8 2018 CAC071-NVC003-082315- /O.CON.KVEF.SV.W.0042.000000T0000Z-180808T2315Z/ San Bernardino CA-Clark NV- 350 PM PDT WED AUG 8 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR NORTHEASTERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES... At 349 PM PDT, a severe thunderstorm was located near Nipton Road Mile Marker 3, or 10 miles east of Primm, moving north at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Nipton and Nipton Road Mile Marker 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3543 11507 3543 11535 3565 11535 3565 11508 TIME...MOT...LOC 2249Z 174DEG 9KT 3558 11522 HAIL...<.75IN WIND...60MPH $$ Boothe
847
WWUS55 KVEF 082311
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
411 PM PDT WED AUG 8 2018
CAC071-NVC003-082321-
/O.EXP.KVEF.SV.W.0042.000000T0000Z-180808T2315Z/
San Bernardino CA-Clark NV-
411 PM PDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN BERNARDINO
AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 415 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3543 11507 3543 11535 3565 11535 3565 11508
TIME...MOT...LOC 2311Z 174DEG 9KT 3563 11523
$$
BootheWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:17 PM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 8, 2:17 PM PDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 217 PM PDT Wed Aug 8 2018 .SYNOPSIS...Increasing moisture moving into the region will bring some relief from the excessive heat to areas near and south of Interstate 15, while hot temperatures remain in place further west. Thunderstorm coverage will be on the increase through Friday, with locally heavy rainfall and strong gusty winds possible. Low grade monsoon activity will continue over the weekend with temperatures hovering slightly above normal. && .SHORT TERM...through Friday night. As of 2 PM, isolated storms had fired over the higher terrain between Caliente and Beaver Dam, over the Sheep Range, and over and near Mount Trumbull. Much of the rest of the area still had clear skies, although cumulus were building over the Spring Mountains and the Mojave National Preserve. Higher dewpoints had made it into all but far western San Bernardino County, all of Clark and Mohave counties, and the far southern fringes of Inyo, Nye, and Lincoln counties. Mohave and San Bernardino counties appear to be favored for further storm development, and most models suggest that storms should shut down before midnight. The Excessive Heat Warning will likely be allowed to expire tonight for Las Vegas and areas to the east, while it remains in effect through Thursday for areas farther west where temperatures will not be as inhibited by moisture. Moisture will continue to increase westward Thursday, and some of our convective guidance suggests a complex of storms may form over northern Arizona rim country and push southwest in the evening, impacting Kingman and the Colorado River Valley late in the day. We will need to watch for the potential of flash flooding and damaging winds if this complex were to materialize. Models suggest further increases in thunderstorm activity Friday. High temperatures will probably come down another degree or three across our western zones, so there is only a small chance of needing to extend the Excessive Heat Warning beyond Thursday. .LONG TERM...Saturday through Wednesday. High pressure will be in control through the weekend and early next week with above normal temperatures expected each day. With nothing in the forecast to scour out moisture, afternoon and evening thunderstorms are possible primarily initiating in the higher terrain of the Sierra, south central Nevada and Mohave County each afternoon with storms carried into the valleys via thunderstorm outflow into the evening hours. With sunset and loss of heating each day, there should be a general decrease in thunderstorm activity going into the overnight hours. && .AVIATION...For McCarran...Isolated thunderstorms should develop this afternoon, mainly over the mountains to the west of the airspace. This could bring gusty outflow winds into the valley, mainly after 00Z, however confidence is low at this time. Otherwise, a east to southeast wind will continue through the afternoon before becoming more southwest overnight. Thunderstorms are again possible tomorrow afternoon in and around the airspace, with primarily diurnal winds prevailing through Thursday. Slight reduction in visibility due to smoke and haze will continue through tomorrow as well. For the rest of southern Nevada, northwest Arizona and southeast California...South winds will occasional gust to 20 knots this afternoon, especially up the Colorado River Valley. Clark, San Bernardino, and Mohave counties will see isolated storm development through this evening with the focus being across the higher elevations. Haze associated with wildfire smoke will continue to be most prevalent in the Owens Valley and western San Bernardino county where vsby restrictions down to 3-5 miles will be possible overnight into early Thursday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan/Outler LONG TERM...Wolf AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Severe Thunderstorm Warnings in California, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.